MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 700 CX; PROSTHESIS, PENIS, INFLATABLE

BOSTON SCIENTIFIC CORPORATION AMS 700 CX; PROSTHESIS, PENIS, INFLATABLE
Model Number 72404274
Medical Device Problem Codes Mechanical Problem (1384); Nonstandard Device (1420); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D4 unique identifier (udi) for reservoir: (b)(4).D4 unique identifier (udi) for pump: (b)(4).
 
Event or Problem Description
It was reported that this inflatable penile prosthesis (ipp) was not performing as expected.Two weeks later a revision surgery was performed, upon examination a hole in the one cylinder was found.The ipp was explanted and replaced.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4 unique identifier (udi) for reservoir: (b)(4).D4 unique identifier (udi) for pump: (b)(4).Upon receipt at our post market quality assurance laboratory, this device was thoroughly analyzed.Momentary squeeze (ms) pump was microscopically inspected, and it was found contamination (bodily fluid) was found within the ms pump.Ms pump passed the leakage test.Spherical reservoir was microscopically inspected, and it was found to had wear at a fold in reservoir shell.Spherical reservoir passed leak test.Finally, the cylinders were microscopically inspected, and it was found in the first cylinder wear at the fold in its midsection, a perforation in the outer tube due to abrasion from the input tubing, and frayed fabric threads near the proximal end.The tubing was eroded down to the filament.The first cylinder did not pass the leakage test due to a fluid leak from fatigue.The remaining cylinder showed wear at the fold near its distal end, along with a hole in the outer tube caused by abrasion from the input tubing at the proximal end.Additionally, frayed and broken fabric threads were observed in the area affected by the input tube.This cylinder passed the leakage test.Based on the available information and analysis results, the hole/perforate and mechanical problem in one of the cylinders could have caused or contributed to the reported clinical observation of mechanical problem.

Brand Name
AMS 700 CX
Common Device Name
PROSTHESIS, PENIS, INFLATABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key23033501
Report Number2124215-2025-63981
Device Sequence Number15907726
Product Code JCW
UDI-Device Identifier00878953003818
UDI-Public(01)00878953003818(17)220131(10)162497002
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/31/2022
Device Model Number72404274
Device Catalogue Number72404274
Device Lot Number0162497002
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2025
Supplement Date Received by Manufacturer11/05/2025
Initial Report FDA Received Date09/11/2025
Supplement Report FDA Received Date12/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PUMP: UPN 72404310 / LOT 0172146003; PUMP: UPN 72404310 / LOT 0172146003; RESERVOIR: UPN 72404161 / LOT 0164284001; RESERVOIR: UPN 72404161 / LOT 0164284001
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age77 YR
Patient SexMale